MAUDE Adverse Event Report: ARTHREX, INC. COMPR FT SCRW,3.5 MINI, 42MM; SCREW, FIXATION, BONE

ARTHREX, INC. COMPR FT SCRW,3.5 MINI, 42MM; SCREW, FIXATION, BONE
Model Number COMPR FT SCRW,3.5 MINI, 42MM
Health Effect - Clinical Code No Code Available (3191)
Date of Event 10/04/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported that during a mis bunion procedure, the 3.5mm mini compression screw, ar-8730-42h, broke flush at the medial cortex during insertion.The surgeon left the screw in and inserted a 1.1 k-wire for post-op protocol.No further details, additional information requested.Additional information provided (b)(6) 2019- to prep the bone, the surgeon chose the 3.5 headless ft k-wire, measured, used a straight drill (no profile drill) and then implanted the screw with a driver.During insertion, the screw snapped at the medial cortex.The head of the screw remained cannulated on the k-wire and was able to be removed onto the sterile field.The patient's bone was of medium quality.The k-wire poking out of the foot is a normal post op protocol depending on the procedure, but it wasn¿t the initial plan for this mis bunion procedure.The k-wire will stay in the foot for approximately 6-8 weeks.

Brand Name
COMPR FT SCRW,3.5 MINI, 42MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key9225785
Report Number1220246-2019-01374
Device Sequence Number344079
Product Code HWC
UDI-Device Identifier00888867303331
UDI-Public00888867303331
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K182361
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberCOMPR FT SCRW,3.5 MINI, 42MM
Device Catalogue NumberAR-8730-42H
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/04/2019
Initial Report FDA Received Date10/23/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;